

Texas Agricultural Lifetime Leadership Program

Class XV Session 2 - Lubbock/Amarillo October 25-28, 2016

"Production, Producers, Progress"



Updated 10/21/2016 10:38 AM

TEXAS AGRICULTURAL LIFETIME LEADERSHIP TALL XV - Session 2 - Lubbock/Amarillo Panhandle Agriculture - "Production, Producers, Progress"

LODGING for Monday, October 24 – Tuesday, October 26: Hyatt Place Lubbock | 2309 Mac Davis Lane, Lubbock, TX 79401 |806-741-0200 https://lubbock.place.hyatt.com

Monday, October 24, 2016

Arrive & check-in hotel **FREE EVENING**

Tuesday, October 25, 2016 South Plains Agriculture

6:30a.m. Breakfast provided at hotel

7:00a.m. Board bus and depart for PYCO Oil Mill (10 min.) | 2901 Ave. A- Lubbock

7:15a.m. PYCO Oil Mill Tour (45 min.).....Robert Lacy Senior VP Marketing

8:00a.m. Board bus and depart for tour of Heinrich drip irrigation cotton field (15 min.)

8:15a.m. Tour drip irrigation cotton field & hear from Eric Best. (50 min.).....Burt Heinrich Co-Owner, Heinrich Brothers Farms Eric Best Agronomist- Monsanto

- 9:15a.m. Board bus and depart for Lubbock Cotton Growers Co-op Gin (5 min.) 14th & MLK- Lubbock
- 9:20a.m. Lubbock Cotton Growers Co-op Gin Tour (40 min.)..... Jerry Butman General Manager, Lubbock Cotton Growers
- 10:05a.m. Board bus and depart for **Fiber & Biopolymer Research Institute** (15 min.) 1001 E. Loop 289- Lubbock

10:20a.m. Tour Fiber & Biopolymer Research Institute (1 hr.).....Dr. Dean Ethridge Managing Director

- 11:20a.m. Board bus and depart to **TTU- Animal & Food Science Building** (15 min.) 3301 4th Street- Lubbock
- 11:35a.m. Meet in Animal & Food Science Building- **Classroom 102A** Lunch served (Scott & Jane Piercy and Olam Cotton- sponsors)

Presiding:.....Lacee Hoelting & Grant Groene

12:00p.m. Welcome and Introductions – Room 102A (10 min) **Dr. Steve Fraze-** TTU Interim Dean, CASNR **Michael Clawson**- Director District 2 Texas Agrilife Extension **Jaroy Moore**- Resident Director of Research Texas Agrilife Extension

12:10p.m. Overview of **South Plains Agriculture** (25 min) **Mark Brown**- Lubbock County Agrilife Extension Agent

12:35p.m. Commodity Organization Presentations (1 hour-10 min./ea.)

Plains Cotton Growers- Steve Verett- Exec. Vice President Texas Corn Producers Board- Angie Martin- Industry Relations National Sorghum Producers- Tim Lust- CEO Texas Peanut Producers Board- Shelly Nutt- Executive Director Tom Sell- Combest, Sell & Associates

1:45p.m. Break (10 min.) Exit classroom and wait for tour to begin.

2:00p.m. Tour Animal Science Building - "Research in Animal Agriculture" (1 hour) Dr. Chance Brooks - Dept. Chair- Animal & Food Sciences Dr. Leslie Thompson- Animal & Food Sciences Dr. Sam Jackson- Undergraduate Coordinator for Animal Science

- 3:05p.m. Board bus and depart to **USDA-Agricultural Research Center** (5 min.) 3810 4th Street- Lubbock
- 3:30p.m. Tour USDA-ARS (1 hour) Contact- John Burke or Chad Hays
- 4:35p.m. Board bus and depart to Hyatt Place- Clean-up for reception (10 min.) Contact- Kassidy Clanton 806-741-0200, <u>Kassidy.clanton@hyatt.com</u>
- 5:30p.m. Board bus and depart to TALL Reception- Bayer Museum of Agriculture 1121 Canyon Lake Dr. Lubbock

Presiding: Jennifer Blackburn & Scott Irlbeck (Assist Dr. Jim Mazurkiewicz v	with set up)
Attire:	Business
Transportation	Bus

6:00P.M. Light Hors D'oeuvres and Open Bar Catering by Café Venture Drinks Sponsored by: Brady & Hamilton, LLP Law Firm and Shelly Nutt, Texas Peanut Producers

6:30P.M..... Program

Master of Ceremonies Mary Jane Buerkle, TALL XIII

Welcome Tanya Foerster, TALL XII, TALL-A President

Introduction of Special Guests & Elected Officials Scott Piercy, TALL XII

> Sponsor Recognition Shelley Heinrich, TALL XIII

Planning Committee Recognition Tanya Foerster

Honorary Recognition of Barry Evans

Barry Evans of Kress, Texas Agriculture Producer and Co-Owner Evans Grain *Presented by* Jim Mazurkiewicz, Ph.D. Regents Fellow, Professor & Leadership Program Director

> Introduction of TALL XV Jim Mazurkiewicz, Ph.D.

Introduction of Dinner Hosts Koby D. Reed, TALL XI

> Closing Mary Jane Buerkle

7:30P.M......TALL XV Individual Dinner Hosts Hosted by TALL Alumni and South Plains Ag Industry Leader

Wednesday, October 26, 2016

Presiding:Sarah Cortese & Thomas Miller Attire:Business Casual MUST wear closed toed shoes. No sandals. No skirts. No dresses. Transportation.....Bus

- 6:30a.m. Breakfast served in hotel
- 7:00a.m. Check out of hotel and load baggage on bus. (Get parking pass from hotel for those leaving vehicles.)
- 7:15a.m. Board bus and depart for Diamond Ethanol Plant (30 min.) |Hwy 114- Levelland
- 8:50a.m. Board bus and depart for Muleshoe Vet Clinic (1 hour 10 min.) (1430 US 84- Muleshoe)

10:00a.m. Arrive and tour Muleshoe Animal Clinic & Muleshoe Vet Supply (45 min.) Steve Kennedy, DVM

10:45a.m. Board bus and depart for Stonegate Farms Dairy (10 min.)|770 CR 1038- Muleshoe

10:55a.m. Arrive and tour Stonegate Farms DairyJoe Osterkamp, owner & TALL XIII

Presiding: Brett Bamert & Alicia Meinzer

- 11:35a.m. Board bus and depart for Grandaddy's Restaurant (10 min.) (1529 W. American Blvd.- Muleshoe)
- 11:45p.m. Lunch sponsored by Joe Osterkamp and Dairy Industry Leaders

 Lunch Speaker High Plains Underground Water District
 Jason Coleman, General Manager HPUWD (30 min.)
- 12:35p.m. Board bus and depart Bamert Seed (5 min.)-(1897 County Road 1018- Muleshoe)
- 12:40p.m. Tour Bamert Seed (45 min.).....Nick Bamert- Owner & TALL IV
- 1:25p.m. Board bus and depart for Keith Burch/Burch Family Vineyards (10 min.) 2440 CR U- Friona
- 1:35p.m. Arrive and tour Burch Family Vineyards (30 min.)
- 2:10p.m. Board bus and depart for Hereford

 Presiding:
 Kyle Watts & Lee Burton

 2:45 p.m. Caviness Beef Packers Tour.
 Terry Caviness

 4:00 p.m. Board bus for Sharyland Electrical Sub Station
 5:30 p.m. Scott Seed Hereford.

 Coby & Chad Kriegshauser, Owners
 Deef Ornith County Extension

Rick Aukerman, Deaf Smith County Extension

7:30 p.m. Depart for Holiday Inn Medical Amarillo

LODGING for Wednesday, October 26– Friday, October 28: Holiday Inn Amarillo West Medical Center 8231 Amarillo Boulevard West, Amarillo, Texas 79124 Main (806) 322-4777, Fax: (806) 322-4778 http://www.ihg.com/holidayinn/hotels/us/en/amarillo/amars/hoteldetail

<u>Thursday, October 27, 2016</u> Amarillo Session

Presiding:Jeff Sarchet & Heath Reeves Attire:Business Casual MUST wear closed toed shoes. No sandals. No skirts. No dresses. Transportation:Bus BreakfastBreakfast at Hotel	
30a.m. Depart for Timber Creek Vet Clinic	
00a.m. Arrive at Timber Creek Vet Clinic Gregg Veneklasen, D.V.M.	
00a.m. Depart for Nance Ranch	
15a.m. Arrive at Nance RanchDr. Ty Lawrence, Professor of Animal Science WTAMU College of Agriculture and Natural Sciences	
:15a.m. Depart for Xcel Energy	
:45a.m. Xcel Energy Plant Tour and Lunch	
30p.m. Depart for hotel	

- 2:00p.m. Arrive at hotel and change in to Business Attire
- 3:00p.m. Depart hotel for Chase Building

Presiding:Daniel Luehrs & April Bonds

3:30p.m. WTAMU Classroom @ Chase Building in Downtown Amarillo Welcome: **Dean Hawkins, Ph.D**. – Dean & Professor WTAMU College of Agriculture and Natural Sciences

WTAMU College of Agriculture and Natural Sciences **Ross Wilson** – Texas Cattle Feeders Association **Rodney Mosier** – Texas Wheat Producers Association

Presiding:	Patrick Dudley & Lauren Echols Decker
-	(Assist Dr. Jim Mazurkiewicz with set up)
Attire:	Business
Transportation	Bus

6:00 P.M..... Social Hors D'oeuvres & Open Bar

7:00 P.M..... Program

Master of Ceremonies David Baumann Chairman of the Board Texas Cattle Feeders Association

Introduction of Special Guests & Elected Officials

Introduction of TALL XV Jim Mazurkiewicz Regents Fellow, Leadership Program Director Texas A&M AgriLife Extension Service

Introduction of TALL Alumni and Dinner Hosts Rachel Myers Myers Crop Insurance Agency, LLC TALL IX

7:30 P.M.....TALL XV depart with Dinner Hosts Hosted by TALL Alumni and Panhandle Ag Industry Leaders.

Presiding:	Ramon Alvarez & John Coleman Locke
	Business Casual
MUST wear closed toed shoe	s. No sandals. No skirts. No dresses.
Transportation:	Bus
Breakfast	Complimentary breakfast served at hotel.
	Hotel restaurant opens at 6:00 a.m.

Breakfast at Hotel

7:00a.m. Board Bus for Bovina

- 8:30a.m. Cargill Cattle Feeders Sweet Bran South Plains Compost
- 12:00p.m. Depart for Lubbock with Box lunches
- 2:15p.m. Tentatively arrive at Hyatt Hotel Adjourn

Dale Carnegie's 10 Suggestions To Would-Be Leaders

- **\$ Begin with praise and honest appreciation.**
- **\$** Call attention to people's mistakes indirectly.
- **\$** Talk about your own mistakes before criticizing the other person.
- **\$** Ask questions instead of giving direct orders.
- \$ Let the other person save face.
- **\$** Praise the slightest improvement and praise every improvement.
- **\$** Give the other person a fine reputation to live up to.
- \$ Use encouragement.
- \$ Make the fault easy to correct.
- \$ Make the other person happy about doing the thing you suggest.

"A true leader has the confidence to stand alone, the courage to make tough decisions and the compassion to listen to the needs of others. He does not set out to be a leader, but becomes one by the quality of his actions and the integrity of his intent. In the end, leaders are like eagles...they don't flock, you find them one at a time."